MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a1 - patient identifier: sids = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely decreased wbc result generated on the cell-dyn sapphire analyzer for three patients.The samples were repeated on another sapphire analyzer which yielded normal results.It was noted that the analyzer did not generate any flag on the initial results.The following data was provided: sid (b)(6) initial wbc result = 0.06 10e3/ul, repeat result (another sapphire) = 7.64 10e3/ul; sid (b)(6) initial wbc result = 0.009 10e3/ul; repeat result (another sapphire) = 5.47 10e3/ul; sid (b)(6) initial wbc result = 0.8 10e3/ul; repeat result (another sapphire) = 6.1 10e3/ul; customer¿s reference range: 4.8 to 10.8 10e3/ul no impact to patient management was reported.
 
Additional Manufacturer Narrative
Specimen results for 2 sids were submitted for review.Review of the data for sequence # 9249 found that the wbc and wbc differential results were flagged as invalid and flags were generated, indicating that verification of the results was required.Review of the data for sequence # 9281 found that the wbc result was underlined, indicating that the result was below the lower range limit and no results were generated for the wbc differential parameters.The samples were repeated on another cell-dyn sapphire with correct results.The data submitted illustrated the complaint issue.The field service representative (fsr) inspected the instrument and performed troubleshooting including replacement of parts.However, the fsr was unable to determine a single definitive likely cause for the falsely decreased wbc results.A review of tracking and trending of the product list number and complaint activity did not identify any trends for cell-dyn sapphire instrument with regards to the current issue.The device history records were reviewed, and no non-conformances were identified.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the cell-dyn sapphire for serial number (b)(6) was identified.
 
Event or Problem Description
The customer observed falsely decreased wbc result generated on the cell-dyn sapphire analyzer for three patients.The samples were repeated on another sapphire analyzer which yielded normal results.It was noted that the analyzer did not generate any flag on the initial results.The following data was provided: sid (b)(6) initial wbc result = 0.06 10e3/ul, repeat result (another sapphire) = 7.64 10e3/ul.Sid (b)(6) initial wbc result = 0.009 10e3/ul; repeat result (another sapphire) = 5.47 10e3/ul.Sid (b)(6) initial wbc result = 0.8 10e3/ul; repeat result (another sapphire) = 6.1 10e3/ul.Customer¿s reference range: 4.8 to 10.8 10e3/ul no impact to patient management was reported.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17266471
Report Number2919069-2023-00020
Device Sequence Number12740662
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown